I know that this post started awhile ago but I just now have read it. In response to being on two preventive meds - I have always been on 2 - first, I was on Verapamil and Lamictil and now, the neurologist has changed me to Verapamil and Trileptal - one hypertensive med and one anti-seizure med. I think using two is fairly common - my neurologist explained that there are three categories of meds used for prevention of migraines - BP meds, anti-seizure meds and anti-depressants. I also take a "cocktail" of meds for abortives - Relpax, Prednisone, Zofran and Dilaudid - so far, this combo has worked beautifully (however, just yesterday, I had a huge problem getting the nurse at the doctor's office to think it was so wonderful - she gave me so much grief about
the Dilaudid but....).
Another question - Smurfette, you mentioned that the BP med had made you gain weight - I am wondering if that category of drugs has that side effect? I seem to have gained since starting all of this and no matter what I try, can't get any weight off. Does anyone else have this problem and, if so, any suggestions of meds that don't do this? I will take the weight over migraines (you know my head was bad if I am saying this) but isn't there anything that can solve the migraines without making me hate how I look?
DX: Migraines since June, 2006, kidney stones
RX: Daily - Verapamil, Trileptal
PRN: Relpax, Prednisone, Dilaudid, Lortab, Lidocaine Nasal Spray